Alert archive / Kentucky / Tornado Warnings in 2014

Tornado Warning 14, NWS Louisville, KY

July 27, 2014Russell County, Kentucky

NWS Louisville, KY issued this tornado warning at Jul 27, 2014, 1:25 PM CDT for Russell County, Kentucky. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2014, 1:25 PM CDT (18:25 UTC)
Expired
Jul 27, 2014, 1:44 PM CDT
In force
19 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Russell County, KY

The radar

The Louisville radar (KLVX), 142 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 12:00 PM CDTTornado WatchSPC11 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1964 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1964 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.7
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

908 
WFUS53 KLMK 271825
TORLMK
KYC207-271855-
/O.NEW.KLMK.TO.W.0014.140727T1825Z-140727T1855Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
125 PM CDT SUN JUL 27 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 155 PM CDT

* AT 124 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR JAMESTOWN...AND MOVING SOUTHEAST AT 35
  MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.

* THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
  RUSSELL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3694 8515 3704 8508 3695 8489 3695 8491
      3696 8492 3695 8495 3692 8495 3686 8505
      3686 8506
TIME...MOT...LOC 1826Z 308DEG 29KT 3694 8508

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

SCHOETTMER
2 follow-up statements
598 
WWUS53 KLMK 271835
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
235 PM EDT SUN JUL 27 2014

KYC207-271855-
/O.CON.KLMK.TO.W.0014.000000T0000Z-140727T1855Z/
RUSSELL KY-
135 PM CDT SUN JUL 27 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN RUSSELL
COUNTY UNTIL 155 PM CDT...

AT 132 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 5 MILES SOUTH OF JAMESTOWN...AND MOVING SOUTHEAST AT 35
MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN RUSSELL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS.

&&

LAT...LON 3693 8509 3700 8501 3695 8489 3695 8491
      3696 8492 3695 8495 3692 8495 3686 8505
      3686 8506
TIME...MOT...LOC 1835Z 308DEG 29KT 3689 8501

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

SCHOETTMER
638 
WWUS53 KLMK 271844
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
244 PM EDT SUN JUL 27 2014

KYC207-271854-
/O.CAN.KLMK.TO.W.0014.000000T0000Z-140727T1855Z/
RUSSELL KY-
144 PM CDT SUN JUL 27 2014

...THE TORNADO WARNING FOR SOUTHEASTERN RUSSELL COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 7 PM CDT.

LAT...LON 3693 8509 3700 8501 3695 8489 3695 8491
      3696 8492 3695 8495 3692 8495 3686 8505
      3686 8506
TIME...MOT...LOC 1844Z 308DEG 29KT 3684 8494

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Jul 27, 12:07 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 27, 12:07 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
107 PM EDT Sun Jul 27 2014

...Updated Aviation Discussion...

...Mesoscale Update...
Issued at 1225 PM EDT Sun Jul 27 2014

Latest thinking continues to remain on track.  Current severe
convection across east-central KY is likely still elevated in
nature, given surface temperatures only in the upper 60s and lower
70s.  This convection will mainly pose a large hail (possibly golf
ball sized at times) and isolated damaging wind threat.

A rather volatile airmass is advecting into south-central KY,
however, as peaks of sunshine have broke out (Bowling Green at
91/72).  The prefrontal trough will interact with this airmass later
this afternoon, which should be enough to weaken the cap and
intiaite scattered supercells, mainly across south-central KY.  The
latest runs of the HRRR continues to support this thinking.  These
supercells will be capable of large hail (potentially 2+ inches) and
damaging winds.  There will also be an isolated tornado threat given
the low-level speed shear and the lingering outflow boundaries that
storms may be able to interact with.

.SHORT TERM (Now through Monday)...
Issued at 359 AM EDT Sun Jul 27 2014

...Severe weather threat continues this morning through much of
today...

Currently:

The MCS that rolled through the forecast area late Saturday night
has not stopped convection from re-firing in a line extending
currently from roughly Daviess County, IN southeastward through
Elizabethtown, KY. These storms have developed near theta-e
advecting in from the west, along with an increase of low-level
PWATs, per the CIMMS NearCast model. This cluster has all of the
features of being severe; however, latest available AMDAR soundings
show a shallow stable layer, which may help to keep the worst of the
winds aloft. Regardless, the concern is certainly there that despite
that these storms should be primarily elevated, they seem to be able
to overcome the layer and go surface-based. An additional concern
that was not present with the previous MCS is that a directional
shear component has been added to the increase in speed shear as the
low-level jet ramps up and surface southerly winds persist.

Today:

Continued uncertainty exists for the exact evolution of today's
storms, although given how easily convection was able to develop
overnight and how quickly the local atmosphere was able to recover
behind the MCS, this is concerning given all of the other parameters
that will line up to create a severe threat for much of central KY
and south-central IN. The worked over atmosphere has not stopped
storm development. Models are showing 0-6km bulk shear today will be
increasing from approximately 30kts. in southern KY to 50kts. north
of the Ohio River to 40kts in the south to 60kts. in the north by
late today. SBCAPE, while some already exists this morning, will
increase to over 2500 J/kg under the sun today. The focus of where
storms will develop and how they'll move will be a short-term,
mesoscale based forecasting approach as they ride leftover
boundaries and wherever the greater instability sets up, which
currently looks to be in southern and eastern KY. Hi-res models are
showing multiple rounds of storms but clearing out by late this
afternoon. Think this will be more dependent on the timing of the
front. The mode early on could be discrete supercells, congealing
into potentially a broken line as they merge and coalesce with one
another. The primary concern for any severe storms today will be
damaging winds and heavy to torrential rainfall, with secondary
concerns for hail and potentially an isolated tornado.

Highs today are expected to reach the upper 80s in the north and the
low 90s in the south, despite any cloud cover as the WAA pipeline
remains at full blast until the fropa.

Tonight through Monday:

Once the well-advertised cold front pushes through (expected to be
through the forecast area by tonight), the storms will go with it,
leaving clearing skies and a dry forecast for the overnight period.
However, clouds will clutter the skies once more on Monday with a
chance for showers, especially in the Bluegrass region and locations
east of I-65. This is as the upper low spins down into the region,
which will also bring significantly cooler temperatures. Look for
lows to range from the lower 60s in the north to the upper 60s in
the southeast. Highs on Monday will range from the mid 70s in the
north to around the 80 degree mark in the south.

.LONG TERM (Monday Night through Saturday)...
Issued at 245 AM EDT Sun Jul 27 2014

An amplified pattern over the CONUS will persist this week with
troughing noted over the Midwest providing unseasonably cool
weather.

Tues-Thurs we'll be dry with sfc high pressure in the area.
Tuesday's highs will flirt with record cold highs which are in the
70s at climate stations.  Forecast highs for Tuesday range from
73-79 across the area.   We'll then see a little bit of a warm-up
into the upper 70s and lower 80s for Wed/Thu.  Night time lows will
be in the upper 50s and lower 60s.

By Friday, the pattern looks to attempt to become more a of a split
flow with an upper low attempting to be cut off over the Midwest.
As shortwaves increase in the trough and upper low toward the end of
the week, rain/storm chances will re-emerge with on and off
showers/storms possible through the weekend.

&&

.AVIATION (18Z TAF Update)...
Issued at 105 PM EDT Sun Jul 27 2014

Rather difficult TAF forecast unfolding this afternoon and evening,
as guidance is struggling to resolve convection across the
region.  It appears the main focus for convection is just now
shifting south of KSDF, so will initiate with a dry forecast there.
Expect showers/storms to affect KLEX/KBWG this afternoon as the
atmosphere remains quite unstable.  Some of these storms may be
severe, with locally damaging winds and large hail.  Will leave just
VCTS wording given the expected scattered nature of the storms and
amend as necessary.

Otherwise, a cold front will sweep through all sites tonight,
allowing for much drier air to work into the region.  All sites will
go VFR, with NNW winds around 10 knots.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Mesoscale......KJD
Short Term.....lg
Long Term......AMS
Aviation.......KJD
Hazardous weather outlook, Jul 27, 12:29 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
129 PM EDT SUN JUL 27 2014

INZ076>079-083-084-089>092-KYZ023>033-281730-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE
129 PM EDT SUN JUL 27 2014 /1229 PM CDT SUN JUL 27 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...ESPECIALLY SOUTH OF THE
OHIO RIVER. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE CHANCE FOR THUNDERSTORMS WILL RETURN FOR FRIDAY AND SATURDAY
AS MULTIPLE UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WINDS...HAIL...AND
FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ034>043-045>049-053>057-061>067-070>078-081-082-281730-
SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
129 PM EDT SUN JUL 27 2014 /1229 PM CDT SUN JUL 27 2014/

...TORNADO WATCH 445 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE THIS
AFTERNOON...ESPECIALLY ACROSS SOUTH CENTRAL KENTUCKY. THE PRIMARY
HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO
IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE CHANCE FOR THUNDERSTORMS WILL RETURN FOR FRIDAY AND SATURDAY
AS MULTIPLE UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WINDS...HAIL...AND
FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KD/AMS

In the hours before

Local storm report, Jul 27, 12:02 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
102 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     TSTM WND DMG     LEXINGTON               38.04N  84.46W
07/27/2014                   FAYETTE            KY   NWS EMPLOYEE

            SEVERAL TREES DOWN IN THE NEWTOWN PIKE-INTERSTATE 75
            AREA ALONG WITH ONE INCH HAIL

&&

EVENT NUMBER LMK1400722

RL
Special weather statement, Jul 27, 12:18 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
118 PM EDT SUN JUL 27 2014

KYZ056-067-271730-
GARRARD KY-LINCOLN KY-
118 PM EDT SUN JUL 27 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF STANFORD...AND MOVING EAST
AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  CARTERSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3752 8435 3750 8435 3747 8438 3748 8444
      3739 8448 3744 8464 3759 8460 3754 8434
TIME...MOT...LOC 1719Z 285DEG 41KT 3747 8451

EER
Special weather statement, Jul 27, 1:05 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
105 PM CDT SUN JUL 27 2014

KYZ077-078-271835-
ADAIR KY-RUSSELL KY-
105 PM CDT SUN JUL 27 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 45 MPH WINDS...

AT 103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF JAMESTOWN...AND MOVING
SOUTHEAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 40 TO 45
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  JAMESTOWN...
  ESTO AND RUSSELL COUNTY AIRPORT...
  KARLUS AND SEWELLTON...
  ONO AND WHITTLE...
  INDIAN HILLS AND JABEZ...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3700 8530 3713 8520 3706 8490 3704 8489
      3700 8483 3695 8490 3696 8494 3692 8495
      3690 8497 3685 8508
TIME...MOT...LOC 1805Z 297DEG 33KT 3702 8516

SCHOETTMER
Local storm report, Jul 27, 1:07 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
207 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     TSTM WND DMG     LEXINGTON               38.04N  84.46W
07/27/2014                   FAYETTE            KY   BROADCAST MEDIA

            A BRICK BUILDING DESTROYED ALONG WITH SEVERAL DOWNED
            TREES IN THE MARK AVENUE AREA

&&

EVENT NUMBER LMK1400723

RL
Special weather statement, Jul 27, 1:10 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
210 PM EDT SUN JUL 27 2014

KYZ041-049-057-271840-
CLARK KY-FAYETTE KY-MADISON KY-
210 PM EDT SUN JUL 27 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DUNBAR HIGH SCHOOL...AND MOVING EAST AT 45
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LEXINGTON...
  VETERANS PARK...
  FAYETTE MALL...
  U K ARBORETUM...
  DUNBAR HIGH SCHOOL...
  CENTERVILLE AND WALNUT HILL...
  BECKNERVILLE AND ATHENS...
  PROVIDENCE AND FOREST GROVE...
  HUNT AND FLANAGAN...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
81 AND 98.

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
104 AND 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3782 8408 3784 8409 3783 8410 3781 8407
      3779 8408 3778 8410 3777 8409 3776 8409
      3801 8461 3808 8457 3800 8400 3799 8399
TIME...MOT...LOC 1810Z 289DEG 43KT 3802 8453

SCHOETTMER
Local storm report, Jul 27, 1:11 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
211 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     TSTM WND DMG     LEXINGTON               38.04N  84.46W
07/27/2014                   FAYETTE            KY   PUBLIC

            DOWNED TREES AND 1.75 INCH HAIL NEAR THE JUNCTION OF
            INTERSTATE 75 AND INTERSTATE 64

&&

EVENT NUMBER LMK1400724

RL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:05 PM CDTSpecial Weather StatementLMKHenry, Oldham30 min
Jul 26, 8:20 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Meade30 min
Jul 26, 8:46 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hardin, Jefferson, Meade39 min
Jul 26, 8:56 PM CDTSpecial Weather StatementLMKBreckinridge, Bullitt, Edmonson, Grayson, Hardin, Hart and 10 more89 min
Jul 26, 9:08 PM CDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Nelson, Spencer47 min
Jul 26, 9:17 PM CDTAreal Flood AdvisoryLMKJefferson88 min
Jul 26, 9:30 PM CDTSevere Thunderstorm WarningLMKAnderson, Larue, Marion, Nelson, Shelby, Spencer and 1 more40 min
Jul 26, 9:32 PM CDTSevere Thunderstorm WarningLMKHenry, Jefferson, Oldham, Shelby28 min
Jul 26, 9:34 PM CDTSevere Thunderstorm WarningLMKGrayson, Hardin, Hart, Larue31 min
Jul 26, 9:46 PM CDTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Marion, Nelson, Taylor29 min
Jul 26, 10:00 PM CDTSevere Thunderstorm WarningLMKAnderson, Boyle, Franklin, Marion, Mercer, Nelson and 4 more30 min
Jul 26, 10:11 PM CDTSevere Thunderstorm WarningLMKAdair, Boyle, Casey, Green, Lincoln, Marion and 1 more29 min
Jul 26, 10:26 PM CDTSevere Thunderstorm WarningLMKBoyle, Fayette, Garrard, Jessamine, Lincoln, Madison and 2 more39 min
Jul 26, 10:27 PM CDTSpecial Weather StatementLMKFayette, Woodford28 min
Jul 26, 10:30 PM CDTSevere Thunderstorm WarningLMKAdair, Boyle, Casey, Garrard, Lincoln, Russell and 1 more30 min
Jul 26, 10:44 PM CDTSpecial Weather StatementLMKHarrison, Nicholas46 min
Jul 26, 11:01 PM CDTSpecial Weather StatementLMKCasey, Garrard, Lincoln, Russell29 min
Jul 26, 11:14 PM CDTSevere Thunderstorm WarningLMKHarrison, Nicholas31 min
Jul 27, 2:04 AM CDTSevere Thunderstorm WarningLMKMeade41 min
Jul 27, 2:12 AM CDTSpecial Weather StatementLMKBreckinridge, Hardin, Meade43 min
Jul 27, 2:52 AM CDTSpecial Weather StatementLMKBullitt, Larue, Meade, Nelson43 min
Jul 27, 3:00 AM CDTSevere Thunderstorm WarningLMKMeade40 min
Jul 27, 3:25 AM CDTAreal Flood AdvisoryLMKMeade3 hr
Jul 27, 3:52 AM CDTSpecial Weather StatementLMKHardin, Meade28 min
Jul 27, 3:57 AM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin38 min
Jul 27, 3:58 AM CDTFlash Flood WarningLMKMeade2 hr
Jul 27, 4:04 AM CDTSevere Thunderstorm WarningLMKHardin31 min
Jul 27, 4:12 AM CDTSevere Thunderstorm WarningLMKHardin, Larue, Nelson28 min
Jul 27, 4:32 AM CDTSpecial Weather StatementLMKGreen, Hart43 min
Jul 27, 4:41 AM CDTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Taylor29 min
Jul 27, 4:42 AM CDTAreal Flood AdvisoryLMKHardin, Larue, Nelson2 hr
Jul 27, 5:07 AM CDTSpecial Weather StatementLMKAdair, Metcalfe28 min
Jul 27, 5:20 AM CDTAreal Flood AdvisoryLMKBreckinridge, Hardin3 hr
Jul 27, 6:25 AM CDTSevere Thunderstorm WarningLMKTrimble30 min
Jul 27, 6:48 AM CDTAreal Flood AdvisoryLMKBullitt, Jefferson, Spencer117 min
Jul 27, 6:51 AM CDTAreal Flood AdvisoryLMKTrimble114 min
Jul 27, 6:58 AM CDTSpecial Weather StatementLMKHenry, Trimble32 min
Jul 27, 7:29 AM CDTSpecial Weather StatementLMKWashington31 min
Jul 27, 8:22 AM CDTSpecial Weather StatementLMKGarrard, Mercer28 min
Jul 27, 8:32 AM CDTSevere Thunderstorm WarningLMKBoyle, Garrard, Mercer28 min
Jul 27, 10:07 AM CDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Franklin, Scott43 min
Jul 27, 10:09 AM CDTSpecial Weather StatementLMKAnderson, Spencer46 min
Jul 27, 10:19 AM CDTSevere Thunderstorm WarningLMKAnderson, Mercer, Shelby, Spencer, Woodford31 min
Jul 27, 10:23 AM CDTSevere Thunderstorm WarningLMKBourbon, Fayette, Scott, Woodford32 min
Jul 27, 10:34 AM CDTSpecial Weather StatementLMKJefferson31 min
Jul 27, 10:35 AM CDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette30 min
Jul 27, 10:51 AM CDTSevere Thunderstorm WarningLMKClark29 min
Jul 27, 11:01 AM CDTSevere Thunderstorm WarningLMKClark, Fayette, Madison34 min
Jul 27, 11:02 AM CDTSpecial Weather StatementLMKShelby28 min
Jul 27, 11:21 AM CDTSevere Thunderstorm WarningLMKClark7 min
Jul 27, 11:23 AM CDTSpecial Weather StatementLMKHarrison32 min
Jul 27, 11:28 AM CDTSevere Thunderstorm WarningLMKHarrison, Scott32 min
Jul 27, 11:34 AM CDTSpecial Weather StatementLMKHart31 min
Jul 27, 11:51 AM CDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas29 min
Jul 27, 12:02 PM CDTSevere Thunderstorm WarningLMKGreen, Hart33 min
Jul 27, 12:18 PM CDTSpecial Weather StatementLMKLincoln12 min
Jul 27, 12:29 PM CDTSevere Thunderstorm WarningLMKAdair, Green, Russell31 min
Jul 27, 1:05 PM CDTSpecial Weather StatementLMKRussell30 min
Jul 27, 1:07 PM CDTSevere Thunderstorm WarningLMKAdair, Russell23 min
Jul 27, 1:10 PM CDTSpecial Weather StatementLMKClark, Fayette30 min
Jul 27, 2:17 PM CDTSpecial Weather StatementLMKCasey28 min
Jul 27, 2:24 PM CDTSevere Thunderstorm WarningLMKCasey, Russell21 min
Jul 27, 3:08 PM CDTSpecial Weather StatementLMKAdair, Russell32 min
Jul 27, 3:17 PM CDTSpecial Weather StatementLMKCumberland28 min
Jul 27, 3:21 PM CDTSevere Thunderstorm WarningLMKAdair, Cumberland, Metcalfe29 min
Jul 27, 3:36 PM CDTSpecial Weather StatementLMKCumberland29 min
Jul 27, 3:41 PM CDTSevere Thunderstorm WarningLMKBarren, Cumberland, Metcalfe, Monroe29 min
Jul 27, 3:43 PM CDTSpecial Weather StatementLMKRussell32 min
Jul 27, 3:46 PM CDTSevere Thunderstorm WarningLMKRussell19 min
Jul 27, 3:53 PM CDTSevere Thunderstorm WarningLMKClinton, Cumberland, Russell32 min
Jul 27, 4:11 PM CDTSpecial Weather StatementLMKMonroe29 min
Jul 27, 6:23 PM CDTSevere Thunderstorm WarningLMKNicholas22 min

Nearby

Tornado Warnings in Kentucky, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.